Alert archive / New Mexico / Dust Storm Advisories in 2021
Dust Storm Advisory 2, NWS Albuquerque, NM
NWS Albuquerque, NM issued this dust storm advisory at May 15, 2021, 3:25 PM MDT for Bernalillo County, Sandoval County, Valencia County, New Mexico. It was in force for 35 min.
The area
The outline as issued.
The facts
- Issued
- May 15, 2021, 3:25 PM MDT (21:25 UTC)
- Expired
- May 15, 2021, 4:00 PM MDT
- In force
- 35 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
Counties Bernalillo County, NM, Sandoval County, NM, Valencia County, NM
The radar
The Albuquerque radar (KABX), 3 km from the middle of the area, began a volume at 21:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 9.4 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2720 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
098
WWUS55 KABQ 152125
DSWABQ
Dust Advisory
National Weather Service Albuquerque NM
325 PM MDT Sat May 15 2021
NMC001-043-061-152200-
/O.NEW.KABQ.DS.Y.0002.210515T2125Z-210515T2200Z/
Valencia-Sandoval-Bernalillo-
325 PM MDT Sat May 15 2021
The National Weather Service in Albuquerque has issued a
* Dust Advisory for...
Northern Valencia County in central New Mexico...
Southern Sandoval County in north central New Mexico...
Bernalillo County in central New Mexico...
* Until 400 PM MDT.
* At 323 PM MDT, an area of dust was expanding near Isleta Pueblo
and Los Lunas, moving north toward the Albuquerque metro area at
30 mph.
HAZARD...Less than two miles visibility with strong wind in excess
of 50 mph.
SOURCE...Doppler radar.
IMPACT...Hazardous travel.
* This includes the following highways...
Interstate 40 between Mile Markers 133 and 170.
Interstate 25 between Mile Markers 204 and 252.
Highway 550 between Mile Markers 1 and 18.
Locations impacted include...
Albuquerque, Rio Rancho, Valencia, Los Lunas, Corrales, Bernalillo,
Los Ranchos De Albuquerque, Bosque Farms, Peralta and Mariposa.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Blowing dust creates reduced visibility, leading to dangerous driving
conditions. If caught in dense blowing dust, pull off the road, turn
off your lights and keep your foot off the brake.
PULL ASIDE STAY ALIVE!
&&
LAT...LON 3538 10636 3491 10648 3479 10666 3485 10711
3496 10710 3496 10707 3501 10709 3522 10707
3542 10689 3555 10663
TIME...MOT...LOC 2123Z 191DEG 26KT 3491 10683
$$
ShoemakeWhat forecasters said that day
The local office's own words before this dust storm advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this dust storm advisory went out at May 15, 3:02 PM MDT, 23 minutes earlier.
Area forecast discussion, May 15, 3:02 PM MDT, 23 minutes before
Area Forecast Discussion National Weather Service Albuquerque NM 302 PM MDT Sat May 15 2021 .SYNOPSIS... Showers and thunderstorms will continue through this evening across the Land of Enchantment. Some storms may be severe with damaging wind gusts and large hail across far eastern New Mexico. Drier southwest winds will spread across much of the state on Sunday, but a few strong to severe storms will remain possible across far northeast areas. Severe weather potential will continue for portions of eastern New Mexico each afternoon next week. Due to the elevated storm chances and cloud cover, high temperatures for the next week will mainly be near or below normal. && .DISCUSSION... SHORT TERM...(TONIGHT THROUGH SUNDAY NIGHT)... A storm over north central CA will drift southeast into western AZ Sunday and central AZ Sunday night. At the surface, low level drying is occurring in western and central NM as dewpoints have lowered into the 20s. Across the eastern plains dewpoints are in the 40s. This will be the focus for thunderstorms the rest of this afternoon into early tonight. In fact, isolated severe thunderstorms are a possibility along the far eastern plains near the TX border. From the Continental to the RGV a few dry storms are likely with strong wind gusts to 50 mph. Things will quiet down tonight with above normal lows. Low clouds and patchy fog may grip the eastern plains overnight, while a wind shift will hug the far northeast plains. A weak ridge of high pressure will settle over NM Sunday with overall drier conditions. Enough moisture may still exist in the east for isolated to scattered showers and thunderstorms. The above mentioned wind shift will still be in the northeast and could be the focus for a few strong to severe thunderstorms. Highs Sunday will be near to a little above normal just about everywhere. LONG TERM...(MONDAY THROUGH FRIDAY)... A Pacific low will shift eastward across northern New Mexico late Monday through Tuesday. On Monday, a boundary will be draped across northeast/east central New Mexico from the previous days convection near the CO border. Low level upslope onto the Sangre de Cristo Mountains will allow convection to develop by late morning, before shifting eastward through the afternoon. 30-40kts of bulk shear and steep mid level lapse rates yielding 1000-1500 J/KG MLCAPE will allow for some organized severe storms, with large hail and damaging winds the main threats. As the low translates eastward on Tuesday, shear values will decrease, but the boundary from the previous day will have inevitably pushed farther to the south and west. Therefore, storms should again initiate on the Central Mountain Chain, though this time extending southward to the Sacramento Mtns. Slower storm motions will be in store, but should generally shift toward the southeast. Storms may not be as organized as Monday, but should still have strong lapse rates beneath the low, thus a few strong to perhaps severe storms are possible. Isolated to scattered storms will be possible west of the Central Mountain Chain on Tuesday as well, but would be aided by the boundary if it pushed through the gaps of the Central Mountain Chain Monday night and replenished some low level moisture. A shortwave ridge will cross NM on Wednesday, though there will be plenty of moisture around for additional showers and thunderstorms. Though thunderstorms will be possible nearly anywhere, if a boundary exists across northeast NM from the previous days convection, it will be a focus for any stronger storms. The GFS is the outlier on Thursday. It quickly swings across a potent shortwave trough across NM, which in turn, results in widespread thunderstorms. Since other operational and ensemble models do not show this feature, the GFS was largely discounted. Thus, while there may be isolated to scattered storms, they should not be as widespread as what the GFS suggests. As the next upstream Pacific low moves over the Great Basin on Friday, southwesterly flow will increase over NM and drier air aloft should push into western NM. Meanwhile, the dryline across eastern NM will sharpen. Strong to severe thunderstorms will be possible along and east of the dryline during the afternoon and evening. CHJ/34 && .FIRE WEATHER... A slow moving storm is over north central CA this afternoon and it will drift southeast tonight and Sunday, with the center near Las Vegas Sunday evening. It will crawl across northern AZ Sunday night and reach the Four Corners region Monday. Additional energy rotating around the upper low will stall the system over NM Tuesday, then will finally move east of the state Wednesday. Expect an increase in lightning activity through this evening, with wetting storms across eastern New Mexico and drier storms along/west of the RGV. A wind shift in the northeast will stall there tonight and Sunday. Most places will dry out Sunday except the northeast. Near critical fire weather conditions are possible for an hour or two over western NM. Monday and Tuesday will be increasingly more moist with thunderstorm coverage increasing each day. Even though a weak ridge of high pressure will be over NM Wednesday, residual moisture will keep the atmosphere pretty active. A disturbance crossing Thursday will also prolong our shower and thunderstorm chances. Some drying is possible late next week into the weekend. CHJ && .AVIATION... 18Z TAF CYCLE VFR conditions expected through the next 24 hours, except for potential short- lived MVFR conditions in thunderstorms and blowing dust this afternoon/evening. Strong/erratic wind gusts will once again be the primary threat associated with storms, with central and eastern terminals more likely to be impacted than KGUP and KFMN. Areas of MVFR cigs may develop early Sunday morning at/near KLVS, KTCC and KROW, but forecast confidence too low to include in TAFs at this time. && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 48 82 46 75 / 10 5 0 10 Dulce........................... 40 79 37 72 / 10 5 0 30 Cuba............................ 44 77 42 70 / 10 5 0 20 Gallup.......................... 39 79 36 71 / 10 5 0 10 El Morro........................ 39 76 37 67 / 10 5 0 20 Grants.......................... 38 81 37 71 / 20 5 0 20 Quemado......................... 41 77 38 68 / 5 5 0 20 Magdalena....................... 48 80 45 72 / 10 5 0 10 Datil........................... 44 76 41 68 / 5 5 0 20 Reserve......................... 38 81 34 74 / 0 5 0 20 Glenwood........................ 51 83 48 77 / 0 5 0 10 Chama........................... 37 72 33 65 / 10 10 10 50 Los Alamos...................... 49 76 48 67 / 20 5 5 30 Pecos........................... 47 77 46 67 / 30 10 10 40 Cerro/Questa.................... 48 71 44 61 / 20 30 20 70 Red River....................... 38 68 36 55 / 20 30 30 80 Angel Fire...................... 33 68 31 58 / 30 30 20 70 Taos............................ 42 77 39 65 / 20 20 10 50 Mora............................ 40 74 40 62 / 30 20 10 60 Espanola........................ 52 83 49 74 / 20 5 5 30 Santa Fe........................ 50 77 48 69 / 20 5 5 30 Santa Fe Airport................ 46 81 46 72 / 20 5 5 30 Albuquerque Foothills........... 56 83 54 75 / 10 5 0 20 Albuquerque Heights............. 55 84 53 76 / 10 5 0 10 Albuquerque Valley.............. 55 86 52 79 / 10 5 0 10 Albuquerque West Mesa........... 55 84 52 77 / 10 5 0 20 Belen........................... 50 86 48 79 / 20 5 0 10 Bernalillo...................... 53 87 51 78 / 10 5 0 20 Bosque Farms.................... 52 86 48 79 / 10 5 0 10 Corrales........................ 55 87 52 79 / 10 5 0 20 Los Lunas....................... 52 86 50 79 / 10 5 0 10 Placitas........................ 54 81 53 74 / 10 5 0 20 Rio Rancho...................... 55 85 52 77 / 10 5 0 10 Socorro......................... 52 88 50 81 / 10 5 0 5 Sandia Park/Cedar Crest......... 50 74 50 69 / 20 5 0 20 Tijeras......................... 49 79 49 73 / 20 5 0 20 Edgewood........................ 45 80 45 71 / 20 5 0 20 Moriarty/Estancia............... 43 82 42 73 / 20 5 0 20 Clines Corners.................. 43 77 44 67 / 20 5 0 30 Mountainair..................... 45 78 45 72 / 10 5 0 10 Gran Quivira.................... 46 77 45 72 / 10 5 0 10 Carrizozo....................... 53 82 52 77 / 10 5 0 5 Ruidoso......................... 49 75 48 72 / 10 5 0 0 Capulin......................... 43 71 42 64 / 40 60 40 80 Raton........................... 44 76 43 64 / 20 50 30 80 Springer........................ 45 77 43 66 / 20 40 20 80 Las Vegas....................... 43 77 44 65 / 30 20 10 60 Clayton......................... 50 79 49 68 / 60 50 40 70 Roy............................. 49 78 46 67 / 40 40 20 60 Conchas......................... 55 85 52 74 / 30 20 10 50 Santa Rosa...................... 52 83 50 74 / 30 5 5 30 Tucumcari....................... 55 86 53 78 / 40 20 10 40 Clovis.......................... 54 84 51 81 / 40 20 5 20 Portales........................ 55 87 51 84 / 40 20 0 20 Fort Sumner..................... 55 87 52 83 / 30 5 0 20 Roswell......................... 57 92 54 88 / 20 5 0 5 Picacho......................... 51 86 51 80 / 10 5 0 0 Elk............................. 49 82 50 77 / 10 5 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, May 15, 3:05 AM MDT, 12 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 305 AM MDT Sat May 15 2021 NMZ201>241-161130- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-Tusas Mountains Including Chama- Jemez Mountains-Glorieta Mesa Including Glorieta Pass- Northern Sangre de Cristo Mountains- Southern Sangre de Cristo Mountains- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Espanola Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains Including Edgewood- Estancia Valley-Central Highlands-South Central Highlands- Upper Tularosa Valley-South Central Mountains- Johnson and Bartlett Mesas Including Raton Pass- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- San Agustin Plains and Adjacent Lowlands- 305 AM MDT Sat May 15 2021 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight Another round of strong to severe thunderstorms will return to northeast and far eastern New Mexico this afternoon. Large hail and damaging wind gusts are possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday Severe thunderstorm chances persist across northeast New Mexico Sunday through Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. 33
In the hours before
Special weather statement, May 15, 12:47 PM MDT, 2 hours 38 minutes before
Special Weather Statement National Weather Service Albuquerque NM 1247 PM MDT Sat May 15 2021 NMZ226-239-151915- Eastern Lincoln County-South Central Mountains- 1247 PM MDT Sat May 15 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEAST LINCOLN COUNTY UNTIL 115 PM MDT... At 1247 PM MDT, Doppler radar was tracking a strong thunderstorm near Arabela, or 27 miles northeast of Ruidoso, moving northeast at 15 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Arabela. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor your preferred media outlets and NOAA Weather Radio for additional information and possible warnings from the National Weather Service. && LAT...LON 3342 10526 3356 10537 3371 10516 3358 10496 TIME...MOT...LOC 1847Z 231DEG 12KT 3352 10526 Shoemake
Special weather statement, May 15, 12:51 PM MDT, 2 hours 34 minutes before
Special Weather Statement National Weather Service Albuquerque NM 1251 PM MDT Sat May 15 2021 NMZ238>240-151915- Eastern Lincoln County-Chaves County Plains-Southwest Chaves County- 1251 PM MDT Sat May 15 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LINCOLN AND SOUTHWEST CHAVES COUNTIES UNTIL 115 PM MDT... At 1250 PM MDT, Doppler radar was tracking a strong thunderstorm 15 miles southeast of Tinnie, or 32 miles northwest of Hope, moving northeast at 5 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of southeastern Lincoln and west central Chaves Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor your preferred media outlets and NOAA Weather Radio for additional information and possible warnings from the National Weather Service. && LAT...LON 3307 10508 3318 10520 3336 10503 3320 10484 TIME...MOT...LOC 1850Z 218DEG 5KT 3319 10507 Shoemake
Special weather statement, May 15, 3:01 PM MDT, 24 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
301 PM MDT Sat May 15 2021
NMZ238-152130-
Chaves County Plains-
301 PM MDT Sat May 15 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CHAVES COUNTY UNTIL
330 PM MDT...
At 300 PM MDT, Doppler radar was tracking a strong thunderstorm 18
miles southwest of Roswell, moving north at 15 mph.
Dime size hail and wind gusts of 55 mph will be possible with this
storm.
Locations impacted include...
Southern Roswell and Roswell Correctional Facility.
This includes Highway 285 between Mile Markers 98 and 99.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Blowing dust associated with strong thunderstorm winds can reduce
visibilities below one mile at times.
&&
LAT...LON 3302 10486 3335 10478 3327 10445 3296 10458
3296 10464
TIME...MOT...LOC 2100Z 191DEG 15KT 3314 10469
ShoemakeThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 6:36 PM MDT | Special Weather Statement | ABQ | Chaves | 24 min |
| May 14, 6:44 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves | 61 min |
| May 14, 6:49 PM MDT | Special Weather Statement | ABQ | Chaves | 26 min |
| May 14, 8:20 PM MDT | Special Weather Statement | ABQ | Lea | 25 min |
| May 15, 12:47 PM MDT | Special Weather Statement | ABQ | Lincoln | 28 min |
| May 15, 12:51 PM MDT | Special Weather Statement | ABQ | Chaves | 24 min |
| May 15, 1:33 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves, Lincoln | 42 min |
| May 15, 2:58 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax, Union | 47 min |
| May 15, 3:01 PM MDT | Special Weather Statement | ABQ | Chaves | 29 min |
| May 15, 3:08 PM MDT | Dust Storm Advisory | ABQ | Chaves | 52 min |
| May 15, 3:15 PM MDT | Severe Thunderstorm Warning | ABQ | Roosevelt | 45 min |
| May 15, 3:32 PM MDT | Severe Thunderstorm Warning | ABQ | Curry, Roosevelt | 58 min |
| May 15, 3:34 PM MDT | Severe Thunderstorm Warning | ABQ | Curry | 25 min |
| May 15, 3:43 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax, Union | 62 min |
| May 15, 3:55 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves, Roosevelt | 65 min |
| May 15, 3:57 PM MDT | Dust Storm Advisory | ABQ | Bernalillo, Sandoval | 63 min |
| May 15, 4:00 PM MDT | Special Weather Statement | ABQ | Quay | 30 min |
| May 15, 4:06 PM MDT | Areal Flood Advisory | ABQ | Roosevelt | 3 hr |
| May 15, 4:13 PM MDT | Special Weather Statement | ABQ | Harding | 32 min |
| May 15, 4:23 PM MDT | Special Weather Statement | ABQ | Chaves | 22 min |
| May 15, 4:28 PM MDT | Severe Thunderstorm Warning | ABQ | Roosevelt | 47 min |
| May 15, 4:33 PM MDT | Flash Flood Warning | ABQ | Roosevelt | 3 hr |
| May 15, 4:41 PM MDT | Special Weather Statement | ABQ | Union | 34 min |
| May 15, 4:44 PM MDT | Areal Flood Advisory | ABQ | Roosevelt | 2 hr |
| May 15, 4:48 PM MDT | Severe Thunderstorm Warning | ABQ | Curry, Harding, Quay, San Miguel | 57 min |
| May 15, 4:58 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves, Roosevelt | 47 min |
| May 15, 5:13 PM MDT | Severe Thunderstorm Warning | ABQ | Roosevelt | 62 min |
| May 15, 5:18 PM MDT | Special Weather Statement | ABQ | Union | 42 min |
| May 15, 5:29 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, Union | 61 min |
| May 15, 5:32 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 58 min |
| May 15, 5:41 PM MDT | Special Weather Statement | ABQ | Curry | 34 min |
Nearby
Dust Storm Advisories in New Mexico, 2021Every dust storm advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.